Tornadoes · United States · Ohio · 2017
EF0 tornado, Nova, Ohio, November 5, 2017
This EF0 tornado ran 0.6 miles across Ashland County on November 5, 2017, touching down at 5:23 PM EST and reaching 50 yards wide. It killed nobody, and did $50,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- November 5, 2017
- Touchdown
- 5:23 PM EST (22:23 UTC)
- Lifted
- 5:25 PM EST (22:25 UTC)
- On the ground
- 2 minutes
- Path length
- 0.6 miles (1.0 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- County
- Ashland County
- Touchdown point
- 41.029, -82.316
- Lift-off point
- 41.033, -82.306
- Record number
- 1711051623-01
The damage survey
6 damage points were recorded along this path by NWS CLE, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A cold front moved across the Ohio Valley and southern Great Lakes on the afternoon of Sunday, November 5th, 2017. Unseasonably warm and humid air was in place across the region ahead of the front. The cold front gradually progressed across the Ohio Valley and thunderstorms initiated and swept east ahead of the front. The storms formed in a very strong wind field and allowed the storms to move very rapidly east at speeds of 60 to 80 mph. A large macroburst formed and swept east just south of Cleveland and produced winds in excess of 100 mph. The most concentrated damage stretched from southern Lorain County across Cuyahoga County and into northern Summit, northern Portage and southern Geauga Counties. A 105 mph thunderstorm wind gust was measured at Aurora in Portage County. In addition to the damaging winds, at least 13 tornados were reported. Three of the tornadoes reached EF2 intensity with eight EF1 tornadoes and two EF0 tornadoes. Tens of thousands of trees were downed by these storms and widespread power outages occurred. In the Cleveland area alone, over 100,000 electric customers lost power. It took several days for power to be completely restored. Dozens of homes, buildings and barns were damaged or destroyed by the tornadoes.
An EF0 tornado touched down about a half mile west of Nova. The tornado knocked over or uprooted many trees along it's path. The tornado damaged the roof of a store on the west end of Nova. A farm supply store along the railroad tracks on the north end of the town lost a section of roofing. A nearby grain bin was also damaged. The tornado lifted just after crossing State Route 511. The damage path for this storm was just over a half mile in length.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the tornado touched down at Nov 5, 3:29 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 5, 3:29 PM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
329 PM EST Sun Nov 5 2017
.SYNOPSIS...
Strong cold front will move across northern Ohio and
northwestern Pennsylvania tonight. High pressure will build
over the region from the northwest and north most of the
week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Cold front located from eastern Michigan to central Indiana
will continue to move eastward through the night. Very high
shear and decent instability will allow for the development of
strong to severe thunderstorms. Tornado's have been reported
across western Ohio and will continue to monitor these storms
as they move into northern Ohio. High precipitable water values
are leading to very heavy efficient rainfall. Already had some
reports of 1+ inches per half hour as thunderstorms moved across
the Toledo area. The main focus of the heavy rainfall continues
to be across the southern half of the County Warning Area near
and south of a line from Upper Sandusky to Canton. Rainfall
amounts in this area may exceed 3 inches. So at this point we
will keep the Flash Flood Watch in effect.
Lows tonight will dip into the 40s. The showers will end from
west to east early Monday as high pressure builds into the area
from the northern plains. It will be cooler on Monday with highs
within a couple degrees of 50. Lows by Monday night will be in
the 30s areawide.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
On Tuesday large area of high pressure plunges into the Central
Plains, with a ridge across the Great Lakes. The high pressure
will usher in dry, but cooler conditions across the forecast
area. The 850 temps dip to around zero with surface temps
peaking out in the mid to upper 40s, roughly 5 to 10 degrees
below normal.
The dry and unseasonably cool conditions will continue through
Thursday. Models continue in good agreement with the high pressure
nearly stationary across the forecast area through Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
An active pattern looks to be evolving for the long term
period. An upper trough over the Great Lake region will support
a cold front at the surface that will cross the area on Friday.
High pressure will then build behind the front bringing in some
of the coldest air of the fall season thus far. Ahead of the
front, precipitation type may be an issue with below freezing
temperatures on Thursday night and then temperatures struggling
to hit the 40 degree mark for Friday. Behind the front,
northwest flow off the lakes presents a potential lake-effect
scenario, although too early to tell as to what extent at this
time. Saturday appears to be quiet for the most part as the back
side of the high sits overhead. However, the pattern looks to
change again on Sunday with a new low pressure system
approaching from the west.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
MVFR and IFR ceilings will continue across the area through the
overnight. A line of strong to severe thunderstorms will move
across the area this afternoon into the early evening. Expect
IFR conditions with the thunderstorms. Showers will end from
west to east overnight. Ceilings begin to improve after 12z
Monday.
Gusty southwest winds will shift tot he northwest in the wake
of the front. Winds will generally be in the 10 to 20 knot
range. OUTLOOK...Non-VFR improving on Monday. Non-VFR possible
again Tuesday night into Wednesday.
&&
.MARINE...
Strong cold front just NW of the lake will push south across the
lake tonight. As it does the South winds of 10 to 20 knots will
turn to the Northwest. Expect a marginal small craft advisory
as waves build to 3 to 5 feet overnight. Choppy conditions
elsewhere with waves of 2 to 4 feet. Another small craft will
likely be needed Tuesday as winds turn to the NE and increases
to 10 to 20 knots as much colder air moves over the lake. By
daybreak Tuesday the 850 mb temps dip to around zero. Winds
gradually diminish Tuesday night as high pressure begins to
build over the Lakes.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Monday morning for OHZ010>014-
019>023-027>033-036>038-047-089.
Flash Flood Watch through late tonight for OHZ003-006>009-017-
018.
PA...Flash Flood Watch through Monday morning for PAZ001>003.
MARINE...Small Craft Advisory until 3 PM EST Monday for LEZ147>149.
&&
SYNOPSIS...Mullen
NEAR TERM...Mullen
SHORT TERM...DJB
LONG TERM...Sefcovic
AVIATION...Mullen
MARINE...DJBHazardous weather outlook, Nov 5, 12:10 PM EST, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1210 PM EST Sun Nov 5 2017 OHZ003-006>009-017-018-061715- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca- 1210 PM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 511 IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010-011-019-020-027>031-036>038-047-061715- Lorain-Cuyahoga-Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne- Marion-Morrow-Holmes-Knox- 1210 PM EST Sun Nov 5 2017 ...TORNADO WATCH 511 IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-021>023-032-033-089-PAZ001>003-061715- Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 1210 PM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe thunderstorms are possible this evening and tonight as a cold front crosses the region. Damaging winds...large hail and locally heavy rainfall are possible along with isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>146-162>166-061715- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- 1210 PM EST Sun Nov 5 2017 ...TORNADO WATCH 511 IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-147>149-167>169-061715- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1210 PM EST Sun Nov 5 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. There is a slight risk for severe thunderstorms this evening and tonight as a cold front crosses the region. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 5, 2:23 PM EST, 3 hours before
Special Weather Statement
National Weather Service Cleveland OH
223 PM EST SUN NOV 5 2017
OHZ007>009-019-052030-
Huron-Erie-Ottawa-Sandusky-
223 PM EST SUN NOV 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HURON...OTTAWA...ERIE
AND SOUTHEASTERN SANDUSKY COUNTIES...
At 223 PM EST, a strong thunderstorm was located near Castalia, or 9
miles southwest of Sandusky, moving east at 45 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sandusky, Norwalk, Western Vermilion, Bellevue, Northern Milan,
Milan, Wakeman, Castalia, Monroeville, Marblehead, Berlin Heights,
Bay View, Bloomingville, Sandusky South, Birmingham and Fairview
Lanes.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4154 8272 4148 8262 4139 8250 4144 8235
4126 8235 4125 8288 4126 8291 4155 8289
TIME...MOT...LOC 1923Z 254DEG 39KT 4136 8285
MotticeLocal storm report, Nov 5, 2:50 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 4 WSW CASTALIA 41.39N 82.88W
11/05/2017 SANDUSKY OH 911 CALL CENTER
SANDUSKY COUNTY SHERIFF REPORTED A BEDROOM DESTROYED AT A
RESIDENCE OFF STATE ROUTE 412 WEST OF THE SANDUSKY-ERIE
COUNTY LINE. TREES ALSO DOWNED NEARBY.
&&
SEFCOVICLocal storm report, Nov 5, 3:00 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TORNADO 1 ESE BLOOMINGVILLE 41.35N 82.70W
11/05/2017 ERIE OH TRAINED SPOTTER
SPOTTER REPORTS DAMAGE TO HOMES AND POWERLINES NEAR MASON
ROAD IN PERKINS TOWNSHIP.
&&
SEFCOVICSpecial weather statement, Nov 5, 3:50 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
350 PM EST SUN NOV 5 2017
OHZ008-009-019-052145-
Huron-Erie-Sandusky-
350 PM EST SUN NOV 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HURON...ERIE AND
EASTERN SANDUSKY COUNTIES...
At 350 PM EST, a strong thunderstorm was located over Fremont, moving
east at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Sandusky, Fremont, Bellevue, Clyde, Green Springs, Castalia,
Ballville, Monroeville, Marblehead, Bay View, Bloomingville, Sandusky
South, Whites Landing and Vickery.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4145 8312 4146 8307 4145 8304 4146 8304
4146 8299 4148 8294 4152 8268 4125 8268
4126 8311
TIME...MOT...LOC 2050Z 267DEG 30KT 4136 8314
MotticeLocal storm report, Nov 5, 4:48 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
448 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 4 E GIBSONBURG 41.38N 83.24W
11/05/2017 SANDUSKY OH TRAINED SPOTTER
SKYWARN SPOTTERS REPORTED A SHED DESTROYED AND LARGE PINE
TREE SNAPPED AT THE BASE EAST OF GIBSONBURG OFF COUNTY
ROAD 90.
0405 PM TSTM WND DMG 2 NW FINDLAY 41.06N 83.67W
11/05/2017 HANCOCK OH 911 CALL CENTER
HANCOCK COUNTY SHERIFF REPORTED DAMAGE IN THE VICINITY OF
EXIT 159 OF INTERSTATE 75. A ROOF WAS TORN OFF A BUSINESS
AND A MOBILE HOME WAS DAMAGED. MULTIPLE TREES ARE DOWN.
0410 PM TSTM WND DMG 8 SSW RAWSON 40.85N 83.82W
11/05/2017 HANCOCK OH 911 CALL CENTER
HANCOCK COUNTY SHERIFF REPORTED A BARN DESTROYED NEAR THE
INTERSECTION OF STATE ROUTE 235 AND COUNTY ROAD 27.
&&
SEFCOVICLocal storm report, Nov 5, 4:56 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
456 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG 4 WSW HURON 41.37N 82.63W
11/05/2017 ERIE OH TRAINED SPOTTER
SPOTTER REPORTED TREES AND POWER LINES DOWNED ON
HURON-AVERY ROAD.
&&
SEFCOVICThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Pittsburgh, PA (KAGC), 12:00Z
10.4 hours before the tornado, 199 km from the path. November 5, 2017.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -82 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
- 0-3 km lapse rate
- 3.0 K/km
Pittsburgh, PA (KAGC), 00:00Z
1.6 hours after it, 199 km from the path. November 6, 2017.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -85 J/kg
- Surface CAPE
- 377 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
- 0-3 km lapse rate
- 6.0 K/km
The surface observations
Mansfield (MFD), 29 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cleveland radar (KCLE), 57 km away, was scanning. The volume nearest the touchdown began at 22:23 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2017 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of November 5, 2017
23 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 5 | 1:20 PM EST | EF1 | Lawrence, IN | 2.9 | 150 | $125,000 | ||
| November 5 | 1:24 PM EST | EF2 | Blackford, IN to OH | 38.7 | 600 | 1 | $11 million | |
| November 5 | 2:18 PM EST | EF1 | Sandusky, OH | 1.3 | 50 | $200,000 | ||
| November 5 | 2:40 PM EST | EF2 | Mercer, OH | 5.4 | 200 | 8 | $5.0 million | |
| November 5 | 2:42 PM EST | EF1 | Erie, OH | 1.2 | 50 | $125,000 | ||
| November 5 | 3:09 PM EST | EF1 | Delaware, IN | 0.1 | 100 | $20,000 | ||
| November 5 | 4:51 PM EST | EF2 | Seneca, OH | 0.6 | 150 | $150,000 | ||
| November 5 | 4:53 PM EST | EF1 | Seneca, OH | 0.4 | 180 | $200,000 | ||
| November 5 | 5:00 PM EST | EF2 | Crawford, OH | 1.1 | 200 | $750,000 | ||
| November 5 | 5:02 PM EST | EF0 | Huron, OH | 0.6 | 100 | $200,000 | ||
| November 5 | 5:08 PM EST | EF1 | Huron, OH | 3.0 | 200 | $200,000 | ||
| November 5 | 5:10 PM EST | EF0 | Huron, OH | 3.3 | 100 | $125,000 | ||
| November 5 | 5:21 PM EST | EF1 | Huron, OH | 1.8 | 100 | $250,000 | ||
| November 5 | 5:29 PM EST | EF1 | Ashland, OH | 2.0 | 100 | $150,000 | ||
| November 5 | 5:52 PM EST | EF1 | Wayne, OH | 0.2 | 50 | $75,000 | ||
| November 5 | 6:07 PM EST | EF0 | Erie, PA | 1.9 | 100 | $500,000 | ||
| November 5 | 6:16 PM EST | EF1 | Clark, OH | 6.6 | 200 | $125,000 | ||
| November 5 | 5:24 PM CST | EF1 | Richland, IL | 6.8 | 50 | $70,000 | ||
| November 5 | 6:51 PM EST | EF2 | Ashtabula, OH | 6.7 | 200 | $1.5 million | ||
| November 5 | 7:18 PM EST | EF1 | Columbiana, OH | 0.8 | 176 | $10,000 | ||
| November 5 | 11:04 PM EST | EF0 | Washington, IN | 0.6 | 325 | $100,000 | ||
| November 5 | 11:16 PM EST | EF1 | Washington, IN | 0.3 | 35 | $250,000 | ||
| November 5 | 11:20 PM EST | EF1 | Washington, IN | 0.5 | 60 | $200,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.